×

zbMATH — the first resource for mathematics

A disaster queue with Markovian arrivals and impatient customers. (English) Zbl 1170.60330
Summary: We consider a single server queueing system in which arrivals occur according to a Markovian arrival process. The system is subject to disastrous failures at which times all customers in the system are lost. Arrivals occurring during the time the system undergoes repair are stored in a buffer of finite capacity. These customers can become impatient after waiting a random amount of time and leave the system. However, these customers do not become impatient once the system becomes operable. When the system is operable, there is no limit on the number of customers who can be admitted. The structure of this queueing model is of \(GI/M/1\)-type that has been extensively studied by Neuts and others. The model is analyzed in steady state by exploiting the special nature of this type queueing model. A number of useful performance measures along with some illustrative examples are reported.

MSC:
60K25 Queueing theory (aspects of probability theory)
90B22 Queues and service in operations research
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Aguir, S.; Karaesmen, F.; Zeunep Aksin, O.; Chauvet, F., The impact of retrials on call center performance, OR spectrum, 26, 353-376, (2004) · Zbl 1109.90019
[2] Ancker, C.J.; Gafarian, A.V., Some queueing problems with balking and reneging, Oper. res., 11, 88-100, (1963) · Zbl 0109.36604
[3] Anisimov, V.V.; Artalejo, J., Analysis of Markov multiserver retrial queue with negative arrivals, Queue. syst., 39, 157-182, (2001) · Zbl 0987.60097
[4] Artalejo, J., G-networks: a versatile approach for work removal in queueing networks, Eur. J. oper. res., 126, 233-249, (2000) · Zbl 0971.90007
[5] Artalejo, J.; Economou, A., Optimal control and performance analysis of an \(M^X / M / 1\) queue with batches of negative customers, RAIRO operat. res., 38, 121-151, (2004) · Zbl 1092.90013
[6] Baccelli, F.; Boyer, P.; Hebuterne, G., Single-server queues with impatient customers, Adv. appl. prob., 16, 887-905, (1984) · Zbl 0549.60091
[7] Baccelli, F.; Hebuterne, G., On queues with impatient customers, (), 159-179 · Zbl 0549.60091
[8] Barrer, D.Y., Queueing with impatient customers and ordered service, Oper. res., 5, 650-656, (1957) · Zbl 1414.90096
[9] Bocharov, P.P.; Vishnenskii, V.M., G-networks: development of the theory of multiplicative networks, Automat. remote control, 64, 714-739, (2003) · Zbl 1066.90009
[10] Bocharov, P.P.; d’Apice, C.; Manzo, C.R.; Pechinkin, A.V., Analysis of the multi-server Markov queuing system with unlimited buffer and negative customers, Automat. rem. control, 68, 85-94, (2007) · Zbl 1195.90029
[11] Boxma, O.J.; de Waal, P.R., Multiserver queues with impatient customers, (), 743-756
[12] Chakravarthy, S.R., The batch Markovian arrival process: a review and future work, (), 21-39
[13] Chao, X.; Miyazawa, M.; Pinedo, M., Queueing networks: customers, signals and product form solutions, (1999), Wiley Chichester · Zbl 0936.90010
[14] Chen, A.; Renshaw, E., The \(M / M / 1\) queue with mass exodus and mass arrivals when empty, J. appl. prob., 34, 192-207, (1997) · Zbl 0876.60079
[15] Daley, D.J., General customer impatience in queue \(\mathit{GI} / G / 1\), J. appl. prob., 2, 186205, (1965)
[16] Dudin, A.N.; Nishimura, S., Embedded stationary distribution for the \(\mathit{BMAP} / \mathit{SM} / 1\) queue with disasters, Queues: flows syst. networks, 14, 92-97, (1998)
[17] Dudin, A.N.; Nishimura, S., A \(\mathit{BMAP} / \mathit{SM} / 1\) queueing system with Markovian arrival of disasters, J. appl. prob., 36, 868-881, (1999) · Zbl 0949.60100
[18] Dudin, A.N.; Karolik, A.V., \(\mathit{BMAP} / \mathit{SM} / 1\) queue with Markovian input of disasters and non-instantaneous recovery, Perform. evaluat., 45, 19-32, (2001) · Zbl 1013.68035
[19] Dudin, A.N.; Semenova, O.V., Stable algorithm for stationary distribution calculation for a \(\mathit{BMAP} | \mathit{SM} | 1\) queueing system with Markovian input of disasters, J. appl. prob., 42, 547-556, (2004) · Zbl 1057.60084
[20] Dudin, A.N.; Kim, C.S.; Semenova, O.V., An optimal multithreshold control for the input flow of the \(\mathit{GI} / \mathit{PH} / 1\) queueing system with a BMAP flow of negative customers, Automat. rem. control, 65, 1417-1428, (2004) · Zbl 1094.90008
[21] Gans, N.; Koole, G.M.; Mandelbaum, A., Telephone call centers: tutorial, review, and research prospects, Manuf. service operat. manage., 5, 97-141, (2002)
[22] Garnett, O.; Mandelbaum, A.; Reiman, M., Designing a call center with impatient customers, Manuf. service operat. manage., 4, 208-227, (2002)
[23] Gelenbe, E., Random neural networks with negative and positive signals and product form solution, Neural comput. I, 502-510, (1989)
[24] Gelenbe, E., Product form networks with negative and positive customers, J. appl. prob., 28, 655-663, (1991) · Zbl 0741.60091
[25] Gelenbe, E.; Pujolle, G., Introduction to queueing networks, (1998), Wiley Chichester · Zbl 0654.60079
[26] Ghosal, A., Queues with finite waiting time, Oper. res., 11, 919-921, (1963) · Zbl 0124.34204
[27] Gomez-Corral, A., On a tandem G-network with blocking, Adv. appl. prob., 34, 626-661, (2002) · Zbl 1020.60084
[28] Haugen, R.B.; Skogan, E., Queueing systems with stochastic time out, IEEE trans. commun., 28, 1984-1989, (1980)
[29] Jain, G.; Sigman, K., A pollaczeck – khinchine formula for \(M / G / 1\) queues with disasters, J. appl. prob., 33, 1191-1200, (1996) · Zbl 0867.60082
[30] Kim, C.S.; Klimenok, V.I.; Orlovsky, D.S., Multi-server queueing system with batch Markovian arrival process and negative customers, Automat. rem. control, 67, 1958-1973, (2006) · Zbl 1194.90031
[31] Lucantoni, D.M., New results on the single server queue with a batch Markovian arrival process, Stochast. models, 7, 1-46, (1991) · Zbl 0733.60115
[32] Movaghar, A., On queueing with customer impatience until the beginning of service, Queue. syst., 29, 337-350, (1998) · Zbl 0917.90133
[33] M.F. Neuts, Matrix-geometric solutions in stochastic models: an algorithmic approach. The Johns Hopkins University Press, Baltimore, MD [1994 version is Dover Edition], 1981. · Zbl 0469.60002
[34] Neuts, M.F., Structured stochastic matrices of \(M / G / 1\) type and their applications, (1989), Marcel Dekker New York · Zbl 0683.60067
[35] Neuts, M.F., Models based on the Markovian arrival process, IEICE trans. commun., E75B, 1255-1265, (1992)
[36] Neuts, M.F., Algorithmic probability: A collection of problems, (1995), Chapman and Hall New York · Zbl 0870.60002
[37] Palm, C., Etude des délais dattente, Ericsson technics, 5, 37-56, (1937)
[38] Semenova, O.V., A queueing system with two operation modes and a disaster flow: its stationary state probability distribution, Automat. rem. control, 63, 1597-1608, (2002) · Zbl 1066.90518
[39] Semenova, O.V., An optimal threshold control for a \(\mathit{BMAP} / \mathit{SM} / 1\) system with map disaster flow, Automat. rem. control, 64, 1442-1454, (2003) · Zbl 1081.90021
[40] Semenova, O.V., Optimal control for a \(\mathit{BMAP} / \mathit{SM} / 1\) queue with MAP-input of disasters and two operation modes, RAIRO operat. res., 38, 153-171, (2004) · Zbl 1092.90018
[41] Semenova, O.V., Optimal hysteresis control for \(\mathit{BMAP} / \mathit{SM} / 1\) queue with MAP-input of disasters, Qual. technol. quant. manage., 4, 395-405, (2007)
[42] Semenova, O.V., Multithreshold control of the \(\mathit{BMAP} / G / 1\) queuing system with MAP flow of Markovian disasters, Automat. rem. control, 68, 95-108, (2007) · Zbl 1195.90032
[43] Semenova, O.V.; Dudin, A.N., Optimal multi-threshold control for a \(\mathit{BMAP} / \mathit{SM} / 1\) retrial queue with disasters, Int. J. appl. math. anal. appl., 2, 175-193, (2007)
[44] Serfozo, R., Introduction to stochastic networks, (1999), Springer New York · Zbl 0983.60006
[45] Shin, Y.W., \(\mathit{BMAP} / G / 1\) queue with correlated arrivals of customers and disasters, Operat. res. lett., 32, 364-373, (2004) · Zbl 1054.60096
[46] Y. Shin, Multi-server retrial queue with negative customers and disasters, in: B. Choi (Eds.), Proceedings of the Fifth International Workshop on Retrial Queues, Korea University, Seoul, 2005, p. 5360. · Zbl 1115.60094
[47] Stewart, W.J., Introduction to the numerical solution of Markov chains, (1994), Princeton University Press Princeton, NJ · Zbl 0821.65099
[48] Yechiali, U., Queues with system disasters and impatient customers when system is down, Queue. syst., 56, 195-202, (2007) · Zbl 1124.60076
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.